Alert archive / Iowa / Flash Flood Warnings in 2014

Flash Flood Warning 61, NWS Des Moines, IA

September 9, 20145 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Sep 9, 2014, 9:54 PM CDT for 5 counties in Iowa. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 9, 2014, 9:54 PM CDT (02:54 UTC)
Expired
Sep 10, 2014, 4:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Adair County, IA, Adams County, IA, Cass County, IA, Madison County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 96 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 9, 10:00 PM CDTFLOOD4 Ssw Winterset, IA2400 BLOCK OF PAMMEL PARK ROAD FLOODED - DEPTH OF WATER UNKNOWN.
Sep 9, 10:00 PM CDTFLOOD5 Wsw East Peru, IA3100 BLOCK OF 330TH STREET - WATER OVER THE ROAD OF UNKNOWN DEPTH.
Sep 9, 11:30 PM CDTFLOODAtlantic, IABULL CREEK OUT OF ITS BANKS BETWEEN 11 PM AND MIDNIGHT. DEPTH AND IMPACTS UNKNOWN.
Sep 10, 1:05 AM CDTHEAVY RAIN 4.25Greenfield, IADAILY TOTAL. REPORTED VIA SOCIAL MEDIA.
Sep 10, 3:40 AM CDTHEAVY RAIN 3.121 Ne Atlantic, IARAINFALL TOTAL FOR PAST 24 HOURS 3.12 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
594 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WGUS53 KDMX 100254
FFWDMX
IAC001-003-029-121-175-100900-
/O.NEW.KDMX.FF.W.0061.140910T0254Z-140910T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
954 PM CDT TUE SEP 9 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CASS COUNTY IN SOUTHWEST IOWA...
  MADISON COUNTY IN SOUTH CENTRAL IOWA...
  ADAIR COUNTY IN SOUTHWEST IOWA...
  NORTHERN UNION COUNTY IN SOUTH CENTRAL IOWA...
  ADAMS COUNTY IN SOUTHWEST IOWA...

* UNTIL 400 AM CDT WEDNESDAY
    
* AT 953 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA...ON TOP OF THE UP TO THREE 
  INCHES OF RAIN THAT HAVE ALREADY FALLEN TODAY. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WEST DES MOINES...ATLANTIC...WINTERSET...GREENFIELD...CORNING...
  STUART...EARLHAM...GRISWOLD...GREEN VALLEY LAKE...AVENUE OF THE
  SAINTS EVENT CENTER...LAKE ICARIA...ANITA...ADAIR...FONTANELLE...
  ST. CHARLES...TRURO...LEWIS...CASEY...ORIENT AND MASSENA.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4150 9515 4151 9379 4116 9379 4115 9420
      4103 9462 4097 9468 4097 9493 4116 9493
      4116 9516

$$

LEE
2 follow-up statements
743 
WGUS73 KDMX 100436
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1136 PM CDT TUE SEP 9 2014

IAC001-003-029-121-175-100900-
/O.CON.KDMX.FF.W.0061.000000T0000Z-140910T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS IA-MADISON IA-ADAIR IA-UNION IA-ADAMS IA-
1136 PM CDT TUE SEP 9 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY FOR CASS...MADISON...ADAIR...NORTHERN UNION AND ADAMS
COUNTIES...

AT 1135 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THAT THUNDERSTORMS HAVE PRODUCED 2 TO 4 INCHES OF RAIN OVER THE 
WARNED AREA. FLASH FLOODING IS LIKELY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WEST DES MOINES...ATLANTIC...WINTERSET...GREENFIELD...CORNING...
STUART...EARLHAM...GRISWOLD...GREEN VALLEY LAKE...AVENUE OF THE
SAINTS EVENT CENTER...LAKE ICARIA...ANITA...ADAIR...FONTANELLE...ST.
CHARLES...TRURO...LEWIS...CASEY...ORIENT AND MASSENA.

ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4150 9515 4151 9379 4116 9379 4115 9420
      4103 9462 4097 9468 4097 9493 4116 9493
      4116 9516

$$

LEE
235 
WGUS73 KDMX 100851
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
351 AM CDT WED SEP 10 2014

IAC001-003-029-121-175-100859-
/O.CAN.KDMX.FF.W.0061.000000T0000Z-140910T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS IA-MADISON IA-ADAIR IA-UNION IA-ADAMS IA-
351 AM CDT WED SEP 10 2014

...THE FLASH FLOOD WARNING FOR CASS...MADISON...ADAIR...NORTHERN
UNION AND ADAMS COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED 
TO POSE A THREAT. 

AN AREAL FLOOD WARNING HAS BEEN ISSUED FOR MADISON COUNTY UNTIL 345 
PM CDT THIS WEDNESDAY AFTERNOON. THIS AREAL FLOOD WARNING REPLACES 
THE FLASH FLOOD WARNING PREVIOUSLY IN EFFECT. ROADS IN MADISON 
COUNTY MAY STILL BE IMPACTED OR PERHAPS DAMAGED BY HEAVY RAINFALL 
AND FLOODING FROM THE OVERNIGHT HOURS. 

LAT...LON 4150 9515 4151 9379 4116 9379 4115 9420
      4103 9462 4097 9468 4097 9493 4116 9493
      4116 9516

$$

REV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 6:55 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Sep 9, 6:55 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
655 PM CDT TUE SEP 9 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 344 PM CDT TUE SEP 9 2014

WARM FRONT ACROSS SOUTHWESTERN IOWA WILL LIFT OFF TO THE NORTHEAST
THIS EVENING AS A LOW OVER KANSAS DEEPENS AS IT LIFTS TO THE
NORTHEAST ACROSS IOWA INTO WISCONSIN BY WEDNESDAY MORNING.  INITIAL
CONVECTION WILL BE TIED TO THE FRONTAL BOUNDARY AS WEAK SHORTWAVES
LIFT ACROSS THE STATE IN A BROAD WEST/SOUTHWEST FLOW. DAMAGING WIND
WILL LIKELY BE THE MAIN THREAT HOWEVER WE ARE CURRENTLY VERY
UNSTABLE AND SHEAR IS PRETTY IMPRESSIVE.  I WOULD NOT BE SURPRISED
TO SEE A FEW STORMS PRODUCE TORNADOES ALONG THE WARM FRONT.

LATER TONIGHT AS THE LOW DEEPENS AND LIFTS ACROSS IOWA IT WILL DRAG
A STRONG COLD FRONT ACROSS THE STATE.  THERE IS A STRONG UPPER LEVEL
JET COINCIDENT WITH THE BOUNDARY AND STRONG FRONTOGENETICAL FORCING
IN THE LOW LEVELS.  IN ADDITION MOISTURE WILL STREAM INTO THE STATE
THIS EVENING AS A LOW LEVEL JET INCREASES TO BETWEEN 40 AND 50 KTS.
THIS WILL AID IN ADDITIONAL THUNDERSTORM DEVELOPMENT TONIGHT AND
WITH SOUNDINGS SHOWING THE ATMOSPHERE SATURATED THROUGH ABOVE 500 MB
AND PWATS WELL ABOVE 2 INCHES I AM EXPECTING ANY STORMS TO CONGEAL
INTO AN MCS OR TWO AND DUMP SOME VERY HEAVY RAIN OVER CENTRAL IOWA
FROM LATE THIS EVENING THROUGH THE OVERNIGHT.  THERE WILL LIKELY BE
SEVERAL EPISODES OF STORMS WITH HEAVY RAINFALL.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 344 PM CDT TUE SEP 9 2014

RELATIVE TO TONIGHT...QUITE WEATHER PATTERN AHEAD. MAIN FOCUS IS ON
WELL BELOW NORMAL TEMPERATURES THE REST OF THIS WEEK INTO THE
WEEKEND.

STARTING OFF AT 13Z WED...THE NAM REMAINS A SLOW OUTLIER VERSUS THE
OTHER MODELS...SO HAVE DISCARDED ITS OUTPUT IN TERMS OF TIMING OF
THIS OVERNIGHT SYSTEM. IN TERMS OF MAGNITUDE OF QPF AND OTHER
PARAMETERS THE NAM SEEMS PLAUSIBLE. MODELS SHOWING SYSTEM EXITING
CWA TO THE SOUTH AND EAST BY 15Z WED. FOR THE REST OF THE
DAY...HOLDING PVS FCST FOR WEDNESDAY. CROSS SECTION STILL SHOWS LACK
OF SUBSIDENCE AND ENOUGH MOISTURE IN THE LOW LEVELS OF THE ATMOS
TO MAINTAIN JUNKY SC/ST DECK. MAY BE -RA/DZ THROUGHOUT THE DAYTIME
HOURS. PRESSURE GRADIENT AND HEIGHT CHANGES SIGNIFICANT BEHIND THE
DEEPENING LOW PRESSURE SYSTEM WHICH SHOULD BE INTO WISCONSIN BY
WEDNESDAY AFTERNOON. WINDS ALOFT NOT LOOKING AS STRONG AS THEY
WERE WITH YESTERDAY/S RUN. FORECAST MODELS HAVE AROUND 20 KTS UP
TO 850 WHICH SHOULD BE ABLE TO MAKE IT DOWN TO THE SFC. WITH THESE
STRONG WINDS WILL COME ABUNDANT CAA. IN THE NORTHWESTERN PART OF
OUR CWA...850 MB TEMPS TO START THE DAY NEAR 15C AND FINISH THE
DAY NEAR 5C. THIS MEANS AFTERNOON TEMPERATURES WILL RANGE FROM
HOLDING STEADY TO WARMING UP A FEW DEGREES.

850MB TEMPS CONTINUE TO PLUMMET THROUGHOUT THURSDAY. BY THURSDAY
AFTERNOON AND LASTING INTO SATURDAY...THESE 850MB TEMPS ARE ABOUT -2
TO -3 STD DEV...WHICH IS SIGNIFICANT. RECORD LOW MAX IN DES MOINES
IS 60 AND AM THINKING WE WILL BE VERY NEAR TO THAT NUMBER. THE WEAK
MID TO UPPER LEVEL DISTURBANCE THAT WAS HINTED AT IN YESTERDAY/S
RUNS IS NO LONGER PRESENT. IN AGREEMENT WITH FEATURE BEING NIXED AND
HAVE KEPT POPS OUT OF THE FCST.

MODELS STILL IN GOOD AGREEMENT WITH SHOWING A MODERATELY STRONG
IMPULSE COMING OFF THE ROCKIES AND PUSHING INTO THE CWA BY THE
AFTERNOON HOURS. RUN TO RUN CONSISTENCY GOOD WITH THIS FEATURE WHICH
INCREASES CONFIDENCE AND...SUBSEQUENTLY...POPS.

FOR SATURDAY...GFS STILL SHOWS SFC HIGH PRESSURE MOVING DIRECTLY
OVER CWA AT 12Z. EURO STILL A LITTLE FURTHER SOUTHWEST WITH THE
HIGH...THE SAME OUTPUT AS YESTERDAY/S RUNS. 850MB TEMPS SLATED TO BE
SLIGHTLY ABOVE 0C. WITH HIGH NEARBY...AM EXPECTING STRONG RADIATIVE
COOLING AND HAVE LOWERED TEMPS A FEW DEGREES FROM YESTERDAY/S FCST.
MAY NEED TO LOWER TEMPS EVEN FURTHER IN SUBSEQUENT UPDATES. TENDER
VEGETATION MAY BE IMPACTED BY THESE TEMPERATURES AND IF THEY
HOLD...FROST MAY NEED TO BE MENTIONED.

MODELS HAVE AFOREMENTIONED SFC HIGH MOVING EAST OF THE CWA BY SUNDAY
AFTERNOON. THIS WILL GRADUALLY RETURN US TO SOUTHERLY FLOW FOR
SUNDAY INTO MONDAY. LONG TERM MODELS BEGIN TO BECOME LESS RELIABLE
SUNDAY INTO MONDAY. ALL MODELS TRYING TO PUSH A QUICK MOVING TROUGH
THROUGH WITH HIGH PRESSURE DIRECTLY ON ITS HEELS. VERY TOUGH TO FEEL
CONFIDENT IN ANY DIRECTION THIS FAR OUT. SO WILL HOLD CONSENSUS
OUTPUT UNTIL JUSTIFIABLE REASON TO DEVIATE PRESENTS ITSELF.

&&

.AVIATION...10/00Z
ISSUED AT 652 PM CDT TUE SEP 9 2014

THUNDERSTORMS WILL IMPACT CENTRAL AND SOUTHERN IOWA OVER THE NEXT
SEVERAL HOURS. HEAVY RAINFALL WILL SIGNIFICANTLY REDUCE
VISIBILITIES AT TIMES. LESS PRECIPITATION IS EXPECTED AT
KFOD/KMCW. CIGS WILL CONTINUE TO LOWER OVERNIGHT WITH WIDESPREAD
IFR TO LIFR DEVELOPING. A COLD FRONT WILL MOVE THROUGH OVERNIGHT
AND BRING A SWITCH TO NW WINDS. BREEZY TO GUSTY NW WINDS THROUGH
THE DAY WEDNESDAY. LIKELY WILL KEEP MVFR OR LOWER CIGS MUCH OF THE
DAY.

&&

.HYDROLOGY...
ISSUED AT 403 AM CDT TUE SEP 9 2014

MAIN CONCERNS CONTINUE TO BE HEAVY RAINFALL POTENTIAL WITH
POSSIBILITY OF FLASH FLOODING AND SOME RIVERS AND STREAMS ACROSS
THE EASTERN AND CENTRAL AREAS THAT MAY RISE TO WITHIN BANKFULL OR
SLIGHTLY ABOVE FLOOD STAGE BY LATE TUESDAY NIGHT OR WEDNESDAY
THROUGH FRIDAY FOR THE LARGER MAIN STEM RIVERS. WITH THE PROSPECT
OF HIGH RAINFALL RATES FOR AN HOUR OR MORE MAINLY TUESDAY EVENING
INTO EARLY WEDNESDAY...THERE MAY BE SOME URBAN RUNOFF ISSUES AS
WELL LEADING TO STREET FLOODING AND PONDING OF WATER IN FIELDS AS
WELL AS LOW WATER CROSSINGS BOTH IN URBAN AND RURAL AREAS.
WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH LOCALLY
HIGHER AMOUNTS OF MORE THAN 3 INCHES ARE POSSIBLE THROUGH EARLY
WEDNESDAY MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-
CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET-
FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-
JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO
ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...FAB
LONG TERM...KOTENBERG
AVIATION...DONAVON
HYDROLOGY...BEERENDS
Hazardous weather outlook, Sep 9, 4:03 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
403 PM CDT TUE SEP 9 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-102115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
403 PM CDT TUE SEP 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY INTO TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE WEATHER MAINLY LATE THIS
AFTERNOON INTO TONIGHT. THE MAIN SEVERE THREATS WILL BE DAMAGING
WINDS...AND TO A LESSER DEGREE LARGE HAIL OR AN ISOLATED TORNADO.
HEAVY RAINFALL IS ALSO EXPECTED ALONG WITH THE POSSIBILITY OF
FLASH FLOODING TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW LINGERING NON SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY
MORNING. TEMPERATURES FRIDAY NIGHT MAY FALL INTO THE MID 30S
WHICH COULD POTENTIALLY LEAD TO FROST FORMATION IN ISOLATED AREAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO
TONIGHT. RAINFALL REPORTS WOULD BE APPRECIATED TONIGHT.

In the hours before

Local storm report, Sep 9, 8:16 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
816 PM CDT TUE SEP 9 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HEAVY RAIN       BUSSEY                  41.21N 92.88W
09/09/2014  M3.60 INCH       MARION             IA   PUBLIC

            TOTAL RAINFALL THIS AFTERNOON AND EVENING.
            REPORTED ON SOCIAL MEDIA.

&&
Local storm report, Sep 9, 8:18 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
818 PM CDT TUE SEP 9 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HEAVY RAIN       2 SSW ACKWORTH          41.34N 93.49W
09/09/2014  M2.86 INCH       WARREN             IA   MESONET

            TOTAL FOR THIS AFTERNOON AND EVENING. 2.63
            INCHES IN THE LAST 3 HOURS.

&&
Local storm report, Sep 9, 8:21 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
821 PM CDT TUE SEP 9 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       4 NNW OSKALOOSA         41.35N 92.66W
09/09/2014  M2.06 INCH       MAHASKA            IA   MESONET

            TOTAL THIS AFTERNOON AND EVENING.

&&
Special weather statement, Sep 9, 8:34 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
834 PM CDT TUE SEP 9 2014

IAZ070-071-100200-
CASS IA-ADAIR IA-
834 PM CDT TUE SEP 9 2014

...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN CASS COUNTY...

AT 832 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM 4 MILES NORTHEAST OF GRISWOLD...OR 9 MILES SOUTH OF
ATLANTIC...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRISWOLD...LEWIS...MASSENA...CUMBERLAND...BRIDGEWATER...GRISWOLD PARK
AND COLD SPRINGS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4138 9515 4136 9462 4116 9463 4116 9516
TIME...MOT...LOC 0132Z 280DEG 32KT 4127 9507

SKOW
Local storm report, Sep 9, 8:39 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
839 PM CDT TUE SEP 9 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HEAVY RAIN       3 ESE WINTERSET         41.32N 93.97W
09/09/2014  E3.00 INCH       MADISON            IA   PUBLIC

            REPORTED VIA SOCIAL MEDIA.

&&
Local storm report, Sep 9, 9:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
947 PM CDT TUE SEP 9 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             5 SSE CORNING           40.92N 94.72W
09/09/2014  E2.00 INCH       ADAMS              IA   PUBLIC

            MOSTLY GOLF BALL SIZE HAIL WITH A FEW LARGER
            STONES.

0505 PM     HAIL             LENOX                   40.88N 94.56W
09/09/2014  E2.00 INCH       TAYLOR             IA   PUBLIC

            SOCIAL MEDIA PHOTO. TIME ESTIMATED FROM
            RADAR.

0510 PM     HAIL             7 SSE PRESCOTT          40.92N 94.56W
09/09/2014  E1.75 INCH       ADAMS              IA   EMERGENCY MNGR

0520 PM     HAIL             2 S LENOX               40.86N 94.56W
09/09/2014  E1.00 INCH       TAYLOR             IA   PUBLIC

            REPORTED VIA SOCIAL MEDIA.

0621 PM     HEAVY RAIN       MURRAY                  41.04N 93.95W
09/09/2014  M2.06 INCH       CLARKE             IA   FIRE DEPT/RESCUE

            FELL IN 38 MINUTES.

0640 PM     HEAVY RAIN       SHANNON CITY            40.91N 94.26W
09/09/2014  E3.00 INCH       UNION              IA   EMERGENCY MNGR

            FELL IN THE LAST 2 HOURS

0643 PM     HEAVY RAIN       ARISPE                  40.95N 94.22W
09/09/2014  M4.00 INCH       UNION              IA   EMERGENCY MNGR

            FELL IN THE LAST 2 HOURS.

0655 PM     HEAVY RAIN       1 W NEW VIRGINIA        41.18N 93.75W
09/09/2014  M4.50 INCH       WARREN             IA   TRAINED SPOTTER

            3.8 INCHES IN THE LAST HOUR. 4.5 INCHES SO
            FAR THIS AFTERNOON AND EVENING.

0700 PM     HEAVY RAIN       3 S CRESTON             41.02N 94.36W
09/09/2014  M2.20 INCH       UNION              IA   AWOS

            MEASURED IN THREE HOURS.

0738 PM     HEAVY RAIN       AFTON                   41.03N 94.20W
09/09/2014  M6.10 INCH       UNION              IA   PUBLIC

            REPORTED VIA SOCIAL MEDIA. TOTAL SO FAR THIS
            AFTERNOON AND EVENING.

0739 PM     HEAVY RAIN       8 ESE ARISPE            40.92N 94.08W
09/09/2014  E3.00 INCH       UNION              IA   PUBLIC

0747 PM     FLASH FLOOD      4 ESE KENT              40.94N 94.38W
09/09/2014                   UNION              IA   EMERGENCY MNGR

            WATER OVER MANY SECONDARY ROADS IN SOUTHERN
            UNION COUNTY. WATER OVER ROAD LOCATIONS THAT
            HAVE RARELY SEEN FLOODING.

0755 PM     HEAVY RAIN       CORNING                 40.99N 94.74W
09/09/2014  E2.00 INCH       ADAMS              IA   PUBLIC

            TOTAL SO FAR TONIGHT. REPORTED VIA SOCIAL
            MEDIA.

0756 PM     HEAVY RAIN       INDIANOLA               41.36N 93.57W
09/09/2014  M2.65 INCH       WARREN             IA   PUBLIC

            REPORTED VIA SOCIAL MEDIA. TOTAL SO FAR
            TODAY.

0800 PM     HEAVY RAIN       4 NNW OSKALOOSA         41.35N 92.66W
09/09/2014  M2.06 INCH       MAHASKA            IA   MESONET

            TOTAL THIS AFTERNOON AND EVENING.

0801 PM     HEAVY RAIN       EARLHAM                 41.49N 94.12W
09/09/2014  M3.34 INCH       MADISON            IA   PUBLIC

            TOTAL RAINFALL FOR TWO ROUNDS OF STORMS THIS
            AFTERNOON AND EVENING. REPORTED VIA SOCIAL
            MEDIA.

0803 PM     HEAVY RAIN       8 N OSCEOLA             41.14N 93.80W
09/09/2014  M2.49 INCH       CLARKE             IA   PUBLIC

            TOTAL RAINFALL FOR THIS AFTERNOON AND
            EVENING. REPORTED VIA SOCIAL MEDIA.

0806 PM     HEAVY RAIN       GREENFIELD              41.31N 94.46W
09/09/2014  E2.00 INCH       ADAIR              IA   PUBLIC

            TOTAL FOR TWO ROUNDS OF RAIN THIS AFTERNOON
            AND EVENING. REPORTED VIA SOCIAL MEDIA.

0815 PM     HEAVY RAIN       BUSSEY                  41.21N 92.88W
09/09/2014  M3.60 INCH       MARION             IA   PUBLIC

            TOTAL RAINFALL THIS AFTERNOON AND EVENING.
            REPORTED ON SOCIAL MEDIA.

0817 PM     HEAVY RAIN       2 SSW ACKWORTH          41.34N 93.49W
09/09/2014  M2.86 INCH       WARREN             IA   MESONET

            TOTAL FOR THIS AFTERNOON AND EVENING. 2.63
            INCHES IN THE LAST 3 HOURS.

0839 PM     HEAVY RAIN       3 ESE WINTERSET         41.32N 93.97W
09/09/2014  E3.00 INCH       MADISON            IA   PUBLIC

            REPORTED VIA SOCIAL MEDIA.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 7:07 PM CDTFlash Flood WarningDMXDecatur, Ringgold, Wayne11 hr
Sep 9, 7:14 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne46 min
Sep 9, 8:07 PM CDTFlash Flood WarningDMXAppanoose, Davis, Monroe, Wapello11 hr
Sep 9, 8:34 PM CDTSpecial Weather StatementDMXCass26 min
Sep 9, 9:30 PM CDTRiver Flood WarningDMXMadison, Warren4 days
Sep 9, 9:30 PM CDTRiver Flood WarningDMXMadison, Warren64 hr
Sep 9, 9:30 PM CDTRiver Flood WarningDMXWarren41 hr
Sep 9, 9:30 PM CDTRiver Flood WarningDMXMahaska, Marion55 hr
Sep 9, 9:49 PM CDTRiver Flood WarningDMXDecatur3 days
Sep 10, 12:46 AM CDTFlash Flood WarningDMXClarke, Decatur, Lucas, Mahaska, Marion, Warren and 1 more6 hr
Sep 10, 2:53 AM CDTRiver Flood WarningDMXDavis, Wapello53 hr
Sep 10, 3:05 AM CDTRiver Flood WarningDMXPolk4 days
Sep 10, 3:48 AM CDTAreal Flood WarningDMXMadison12 hr
Sep 10, 6:01 AM CDTAreal Flood WarningDMXClarke, Ringgold, Union12 hr
Sep 10, 6:21 AM CDTAreal Flood WarningDMXMahaska, Marion, Warren12 hr
Sep 10, 6:58 AM CDTAreal Flood WarningDMXMonroe12 hr
Sep 10, 9:40 AM CDTRiver Flood WarningDMXMahaska, Wapello29 hr
Sep 10, 3:23 PM CDTAreal Flood WarningDMXMadison12 hr

Nearby

Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.